Hail, Douglas
- When
- June 11, 9:05 AM CST
- Where
- Douglas County, Brandon
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 45.967, -95.600
8 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 11, 9:00 AM CST, 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1000 AM CDT MON JUN 11 2001 CURRENT TRENDS SUPPORT SEVERE CONVECTIVE SCENARIO TODAY AND EARLY THIS EVENING. EXPLOSIVE DEVELOPMENT CURRENTLY TAKING PLACE IN THE NORTHWEST PORTIONS OF OUR COUNTY WARNING AREA. HIGH INSTABILITY... FAVORABLE ORIENTATION OF THERMAL RIDGE PRECEDED WITH MOIST TONGUE...SURFACE PRESSURE FALLS AHEAD OF SOUTH DAKOTA LOW...HIGH PROBABILITY OF INTERACTING BOUNDARIES ARE AMONG SOME OF THE FAVORABLE INDICATORS. BOTH DIFFERENTIAL TEMPERATURE ADVECTION AND DIFFERENTIAL DIFLUENCE OFF THE NEW ETA MODEL SHOWS VERY HIGH VALUES CENTERED OVER FERGUS FALLS AT 18Z AND REDWING AT 00Z. CURRENT FORECAST SCENARIO SEEMS TO HAVE THE SITUATION WELL HANDLED. .MSP...NONE. WH
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-111530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 430 AM CDT MON JUN 11 2001 ...A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER CENTRAL AND SOUTHERN MINNESOTA AND INTO WEST CENTRAL WISCONSIN... BEGINNING THIS AFTERNOON AND EXTENDING INTO THE EVENING. CONDITIONS WILL BECOME FAVORABLE FOR SEVERE THUNDERSTORMS WITH STRONG DAMAGING WINDS AND A FEW TORNADOES. LARGE HAIL IS ALSO POSSIBLE WITH THE STORMS. THE RISK AREA IN MINNESOTA INCLUDES THE TWIN CITIES METRO AREA...ST CLOUD...WILLMAR AREA AND MANKATO. IN WISCONSIN...THE EAU CLAIRE... CHIPPEWA FALLS AREA IS ALSO INCLUDED. LOW PRESSURE WAS OVER WESTERN SOUTH DAKOTA THIS MORNING. ALONG WITH THE LOW...A WARM FRONT EXTENDED FROM SOUTHWEST SOUTH DAKOTA INTO CENTRAL NEBRASKA. THE LOW PRESSURE AND THE FRONT WILL REACH SOUTHERN MINNESOTA THIS AFTERNOON. LATER THIS AFTERNOON AND OVERNIGHT A COLD FRONT WILL PUSH ACROSS THE AREA. AS THE FRONTS MOVE NORTH AND EAST...WARM AND HUMID AIR WILL SURGE INTO MINNESOTA AND WESTERN WISCONSIN AND INCREASE THE POTENTIAL FOR SEVERE THUNDERSTORMS. PEOPLE IN MINNESOTA AND WISCONSIN SHOULD LISTEN FOR THE LATEST DEVELOPMENTS ON THIS POTENTIALLY DANGEROUS SEVERE WEATHER SITUATION. EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR SPOTTER ACTIVATION THIS AFTERNOON AND THIS EVENING. $$ CWS
The Minneapolis radar (KMPX), 202 km away, was scanning. The volume nearest the first event began at 15:05 UTC.
8 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2001Every state in 2001This day in weather historyWarnings in Minnesota, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5254715, 5254716, 5254717, 5254718, 5254719, 5254720, 5254721, 5254786.